Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 91, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 15, 1999, 11:31 AM CDT for Cedar County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 1999, 11:31 AM CDT (16:31 UTC)
- Expired
- May 15, 1999, 3:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Cedar County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 151631 FFWSGF MOC039-152035- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1131 AM CDT SAT MAY 15 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CEDAR COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 330 PM CDT * AT 1127 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM FROM JERICO SPRINGS TO CAPLINGER MILL. THIS STORM WAS MOVING EAST AT 20 MPH. * DOPPLER RADAR HAS ESTIMATED THAT 1 TO 3 INCHES OF RAIN HAS FALLEN ACROSS CEDAR COUNTY SINCE 900 AM CDT...AND ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE FROM THESE THUNDERSTORMS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...UNDERPASSES...AND LOW WATER CROSSINGS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DS/MS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 11:10 AM CDT, 21 minutes earlier.
Area forecast discussion, May 15, 11:10 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1110 AM CDT SAT MAY 15 1999 UPDATED FOR PRECIP TRENDS AND TEMPS ALREADY SENT AN UPDATED SET OF ZNS TO ACCOUNT FOR CURRENT PRECIP ACRS THE FA. MCS CONTS TO DRIFT SEWD ACRS THE NWRN PART OF THE FA ATTM. SOME MARGINAL SVR WEATHER REPORTS ASSOCIATED WITH SOME OF THE CELLS. INCREASED POPS MOST AREAS BASED ON THESE TRENDS. QUICK LOOK AT LATEST RUC DATA INDCD THAT MAIN UPR SUPPORT FOR THIS SYSTEM SHLD SHIFT OFF TO THE EAST OF THE REGION THIS AFTN. ALSO LOWERED TEMPS IN MOST AREAS BY A CATEGORY. NO OTHER CHGS TO ZNS. RICKARD
In the hours before
Local storm report, May 15, 6:55 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT SAT MAY 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 AM BRANSON WEST MO .75 INCH HAIL
05/15/99 STONELocal storm report, May 15, 7:45 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT SAT MAY 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 AM 1 NW FORSYTH MO .88 INCH HAIL
05/15/99 TANEYLocal storm report, May 15, 7:45 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT SAT MAY 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 AM 1 NW FORSYTH MO .88 INCH HAIL
05/15/99 TANEYLocal storm report, May 15, 8:34 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT SAT MAY 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM FORSYTH MO 1 INCH HAIL
05/15/99 TANEYLocal storm report, May 15, 8:34 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT SAT MAY 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM FORSYTH MO 1 INCH HAIL
05/15/99 TANEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:19 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 51 min |
| May 15, 6:30 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| May 15, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 50 min |
| May 15, 7:40 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 65 min |
| May 15, 8:56 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 49 min |
| May 15, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| May 15, 10:33 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 52 min |
| May 15, 10:53 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 67 min |
| May 15, 11:23 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 47 min |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.